MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH
Model Number 606-S255FX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a pulserider-assisted coil embolization procedure targeting a basilar artery (ba) tip aneurysm, the 150cm x 5cm prowler select plus microcatheter (606s255x / lot# unknown) was used to deliver the pulserider aneurysm neck reconstruction device (anrd) (catalog / lot# unknown) for implantation, but there was resistance felt at the distal part and it was difficult to be handled.The microcatheter was replaced with a 45 tip 150cm x 5cm prowler select plus microcatheter (606s255fx / 30545428) but the resistance was worse than with the first microcatheter; and the pulserider became stuck.The priming was done without any issue.It was reported that the pulserider device was replaced with another device and the physician used the first microcatheter (606s255x) with the replacement device to complete the procedure.During the same procedure, the 6mm x 15cm galaxy g3 coil (gly120615 / 30401372) was used as the framing coil, but it did not fit the lesion.The concomitant sl-10® microcatheter (stryker) kicked back, therefore, the coil had to be resheathed but it could not be resheathed.There was no report of any patient adverse event or complication.The complaint documented that the devices are not available to be returned for evaluation and analyses.Based on complaint information, the device was not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (30545428) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of three products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00311, and 3008114965-2021-00313.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a pulserider-assisted coil embolization procedure targeting a basilar artery (ba) tip aneurysm, the 150cm x 5cm prowler select plus microcatheter (606s255x / lot# unknown) was used to deliver the pulserider aneurysm neck reconstruction device (anrd) (catalog / lot# unknown) for implantation, but there was resistance felt at the distal part and it was difficult to be handled.The microcatheter was replaced with a 45 tip 150cm x 5cm prowler select plus microcatheter (606s255fx / 30545428) but the resistance was worse than with the first microcatheter; and the pulserider became stuck.The priming was done without any issue.It was reported that the pulserider device was replaced with another device and the physician used the first microcatheter (606s255x) with the replacement device to complete the procedure.During the same procedure, the 6mm x 15cm galaxy g3 coil (gly120615 / 30401372) was used as the framing coil, but it did not fit the lesion.The concomitant sl-10® microcatheter (stryker) kicked back, therefore, the coil had to be resheathed but it could not be resheathed.There was no report of any patient adverse event or complication.The complaint documented that the devices are not available to be returned for evaluation and analyses.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 15 september 2021.[additional information]: the healthcare professional reported that during a pulserider-assisted coil embolization procedure targeting a basilar artery (ba) tip aneurysm, the 150cm x 5cm prowler select plus microcatheter (606s255x / lot# unknown) was used to deliver the pulserider aneurysm neck reconstruction device (anrd) (catalog / lot# unknown) for implantation, but there was resistance felt at the distal part and it was difficult to be handled.The microcatheter was replaced with a 45 tip 150cm x 5cm prowler select plus microcatheter (606s255fx / 30545428) but the resistance was worse than with the first microcatheter; and the pulserider became stuck.The priming was done without any issue.It was reported that the pulserider device was replaced with another device and the physician used the first microcatheter (606s255x) with the replacement device to complete the procedure.During the same procedure, the 6mm x 15cm galaxy g3 coil (gly120615 / 30401372) was used as the framing coil, but it did not fit the lesion.The concomitant sl-10® microcatheter (stryker) kicked back, therefore, the coil had to be resheathed but it could not be resheathed.There was no report of any patient adverse event or complication.The complaint documented that the devices are not available to be returned for evaluation and analyses.On 15 september 2021, additional information was received.The information indicated that no further information was provided on the catalog and lot number of the pulserider anrd.The lot number of the first microcatheter used with the pulserider andr could not be obtained.The pulserider anrd was used with the 150cm x 5cm prowler select plus microcatheter (606s255x / lot# unknown) but it was in the second microcatheter, a 45 tip 150cm x 5cm prowler select plus microcatheter (606s255fx / 30545428) that the pulserider anrd got stuck in.Continuous flush was maintained through both microcatheters.No information was available about the pulserider anrd replacement device that was used with the first microcatheter, the 150cm x 5cm prowler select plus microcatheter (606s255x) to complete the procedure.The additional information also indicated that there was no difficulty positioning the 6mm x 15cm galaxy g3 coil (gly120615 / 30401372) in the target site; no difficulty getting the coil to conform to the aneurysm wall.The coil was still attached to the delivery system when it was removed.No damage was observed on the coil used in this procedure.There was no clinically significant delay in the procedure due to the reported issue.E.1: initial reporter phone: (b)(6).Updated sections: e.1, e.3, g.3.G.6, h.2, and h.10.This is one of three products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00311, 3008114965-2021-00312, and 3008114965-2021-00313.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12256995
Report Number3008114965-2021-00312
Device Sequence Number14700338
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number606-S255FX
Device Catalogue Number606S255FX
Device Lot Number30545428
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 6MM X 15CM; PROWLER SELECT PLUS 150/5CM; SL-10® MICROCATHETER (STRYKER); UNKPULSERIDER